|missed dosed of Atripla
Dec 21, 2008
Hi I have faithfully taken atripla for the past 3.5 months and have been undetectable with a good cd4 count. I left the country with just enough pills for my daily doses.
I took my last pill before leaving europe and 26 hours later was unable to get to the pharmacist to get more. It has now been about 30 hours and i will take it now. Should I be concerned? and because I am scheduled for a physical TODAY, will this missed dose affect my cd4 count/viral load from the blood work I will have done today?
Thank you in advance for any information and happy holidays to you guys!
Response from Dr. Sherer
In general, it is best to maintain the prescribed dose interval if at all possible, i.e. every 24 hours for Atripla.
Once a viral load below detection has been achieved, as in your case, the impact of a single late dose is less than the same lapse occurring when ART has just been started, and an individual's viral load is still quite high. If you resume your medications after a single 30 hour interval, i.e. a delay of 6 hours, and then continue every 24 hours as prescribed, you should be OK.
In one important study in individuals with full viral suppression from the NIH, a treatment discontinuation of 5-7 days, followed by treatment for 7 days, was able to maintain full control for many months in study subjects. The explanation for this success was that full virologic replication was delayed after ART was discontinued, and took 4-7 days to resume.
In another study, most patients with full control were able to continue their drugs during the week and stop the drugs for two days on the weekend without experiencing virologic failure.
I hasten to note that these are research studies, only. No patient should take these data to mean that missing doses are acceptable, ever, or even in the presence of full virologic suppression. As stated above, the best practice is to always take the medication as prescribed.
Let me add my voice to yours and say happy holidays to all of the staff and readers of the body web site.
- Does Itchy Scrotum Mean I Have AIDS?
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Swollen Lymph Nodes Sign Of HIV Infection
- White Tongue Could I Have Acute HIV Infection
- Enlarged Lymph Nodes After Swallowing Sperm Sign Of HIV AIDS
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.